Home » News

FDA warning steroids building products in a number of institutions

29 July 2009 845 views No Comment

Melvin Baker – AHN Reporter
Washington, D.C. (AHN) – The Food and Drug Administration is warning against the use of several body building products the agency says contain synthetic steroids.

The agency said Tuesday that products sold by American Cellular Laboratories, Inc., are marketed as containing “steroid-like ingredients” but actually include synthetic steroids.

“Although products containing synthetic steroids are frequently marketed as dietary supplements, they are not dietary supplements, but instead are unapproved new drugs that have not been reviewed by the FDA for safety and effectiveness,” the agency said in a statement.

Steroids or steroid alternatives can damage the liver and cause strokes, kidney failure and blockage of an artery in the lung, the FDA said.

The FDA said a warning letter had been issued to the manufacturer. Products named in the letter included “TREN-Xtreme,” “MASS Xtreme,” “ESTRO Xtreme,” “AH-89-Xtreme,” “HMG Xtreme,” “MMA-3 Xtreme,” “VNS-9 Xtreme,” and “TT-40-Xtreme.”

Consumers should stop using all body building products that claim to contain steroids or steroid-like substances, the FDA cautioned. Symptoms associated with use of such products include nausea, weakness, fever, abdominal or chest pain, shortness of breath, yellowing of the skin or discolored urine.

1 Star2 Stars3 Stars4 Stars5 Stars (No Ratings Yet)
Loading ... Loading ...

Leave your response!

Add your comment below, or trackback from your own site. You can also subscribe to these comments via RSS.

Be nice. Keep it clean. Stay on topic. No spam.

You can use these tags:
<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

This is a Gravatar-enabled weblog. To get your own globally-recognized-avatar, please register at Gravatar.